Alert archive / Arizona / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Dec 29, 2004, 10:20 AM MST for Coconino County, Gila County, Yavapai County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2004, 10:20 AM MST (17:20 UTC)
- Expired
- Dec 29, 2004, 2:15 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 50 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 291728
FFWFGZ
AZC005-007-025-292115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1020 AM MST WED DEC 29 2004
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA
THIS INCLUDES THE CITY OF PAYSON...PINE...STRAWBERRY...AND
JAKES CORNER
EXTREME SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
EXTREME SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 215 PM MST
* AT 1015 AM MST...TRAINED WEATHER SPOTTERS NEAR PINE AND PAYSON
REPORTED LOCAL STREAMS NEARLY BANK FULL WITH MORE PRECIPITATION
EXPECTED.
AS MUCH AS 2.4 INCHES OF RAIN HAS FALLEN OVER THE EAST VERDE RIVER
AND PINE AND TONTO CREEK DRAINAGES SINCE YESTERDAY AFTERNOON.
EXCESSIVE RUNOFF...ESPECIALLY IN THE AREA OF THE AREA BURNED B THE
WILLOW FIRE...WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER
GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3403 11143 3393 11129 3418 11110 3446 11124
3445 11148 3417 11167 3402 11160
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 9:30 AM MST, 50 minutes earlier.
Area forecast discussion, Dec 29, 9:30 AM MST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 930 AM MST WED DEC 29 2004 .SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN AND HIGHER ELEVATION SNOW TO MUCH OF ARIZONA TODAY AND TONIGHT. IN ADDITION...EXPECT STRONG SOUTHWEST WINDS TODAY...ESPECIALLY WEST AND CENTRAL PORTIONS OF THE STATE. DRIER WEATHER IS EXPECTED THURSDAY AND FRIDAY. ANOTHER WEATHER SYSTEM IS EXPECTED FOR THE WEEKEND...WITH RAIN AND SNOW RETURNING TO THE NORTHLAND. && .DISCUSSION...VERY BUSY AT THE MOMENT. HEAVY RAINFALL AND HIGH SNOW LEVELS OVERNIGHT ARE CAUSING NUMEROUS HYDROLOGY ISSUES AT THIS TIME. HAVE EXPANDED AND EXTENDED THE SMALL STREAM FLOOD ADVISORY TO INCLUDE MUCH OF THE WESTERN AND CENTRAL PORTIONS OF THE CWA. FLASH FLOOD WARNING ISSUED FOR OAK CREEK WITH BANKFUL CONDITIONS EXPECTED IN THE NEXT HOUR WITH RISING WATERS THROUGH THE REST OF THE AFTERNOON. WINDS STRONGER OVER HIGHER TERRAIN...SO HAVE EXPANDED THE WIND ADVISORY. WILL DISCUSS ANY CHANGES TO FORECAST IN AFTERNOON PACKAGE. STAUDENMAIER && .FGZ WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 8 PM MST TONIGHT ABOVE 7000 FEET AZZ 004. WIND ADVISORY UNTIL 6 PM MST AZZ 004-007-008-012>017-040. URBAN AND SMALL STREAM ADVISORY UNTIL 5 PM MST AZC 005-007-017-025 FLASH FLOOD WATCH UNTIL 8 PM MST AZZ 008-018-037-038. &&
Hazardous weather outlook, Dec 29, 7:00 AM MST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST WED DEC 29 2004 AZZ004>018-037>040-301400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST WED DEC 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STRONG PACIFIC STORM SYSTEM WILL TRAVERSE ARIZONA TODAY BRINGING WIDESPREAD HEAVY RAIN AND MOUNTAIN SNOW ALONG WITH STRONG AND GUSTY WINDS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SEE PHXFFAFGZ FOR DETAILS. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SEE PHXWSWFGZ FOR DETAILS. A WIND ADVISORY IS IN EFFECT FROM 8 AM UNTIL 6 PM MST THIS EVENING. SEE PHXNPWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:53 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 4 hr |
| Dec 29, 12:34 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.